Texas, 2022Wildfire in Texas, April 12 to 13, 2022
April 12 to 13, 2022 · NWS AMA · 1 event in 1 county or zone
Prolonged drought conditions coupled with strong winds, low relative humidity, and receptive fuels contributed to critical fire weather conditions across the Texas Panhandle.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Prolonged drought conditions coupled with strong winds, low relative humidity, and receptive fuels contributed to critical fire weather conditions across the Texas Panhandle.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 12, 1:32 PM CST, 3 hours 45 minutes earlier.
Area forecast discussion, Apr 12, 1:32 PM CST, 3 hours 45 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
232 PM CDT Tue Apr 12 2022
.DISCUSSION...
Cold front was moving southeast across eastern Colorado, northwest
Kansas, and southwest Nebraska behind a surface low located over
north-central Nebraska. The strong southwest winds will decrease
this evening ahead of the front and then the front is expected to
move through between 8 pm and 2 am. North winds at 15 to 25 mph
with higher gusts will be common behind the front. Wednesday will
be a much cooler day with highs generally in the 50's and 60's.
Northwest winds will pick back up again...especially across the
western half of the Panhandles into the 20 to 30 mph range with
higher gusts. Winds will then decrease to less than 15 mph
overnight.
A strong upper level zonal flow will continue Thursday and Friday,
so this will help to strengthen the lee-side surface trough, which
will keep our downslope winds gusty. Highs will recover into the
70's on Thursday and in the 80's for Friday.
A cold front then moves through the region late Friday afternoon and
Friday evening. Winds then try to switch around to the southeast
briefly on Saturday before winds switch back around to the north
behind a cold front on Sunday afternoon.
&&
.FIRE WEATHER...
Critical fire weather conditions will continue across the region
early this evening. The cold front which will switch the winds
around to the north may cause issues for anyone fighting
wildfires.
Critical fire weather conditions are expected across much of the
region on Wednesday as relative humidity values drop into the 7 to
15 percent range. Northwest winds at 20 to 30 mph will be common on
Wednesday.
Elevated to critical fire weather conditions will then be possible
across much of the area Thursday and Friday.
Fire weather conditions will be more up in the air for this weekend
into early next week with several cold frontal passages.
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 41 63 33 74 41 / 5 5 0 0 0
Beaver OK 37 58 28 69 36 / 10 20 0 0 0
Boise City OK 32 55 25 67 33 / 10 20 0 0 0
Borger TX 42 65 34 75 42 / 10 10 0 0 0
Boys Ranch TX 38 63 30 75 36 / 5 5 0 0 0
Canyon TX 40 63 31 75 39 / 5 0 0 0 0
Clarendon TX 45 65 35 74 44 / 5 5 0 0 0
Dalhart TX 32 58 24 70 31 / 5 10 0 0 0
Guymon OK 37 59 28 71 36 / 10 20 0 0 0
Hereford TX 40 64 30 75 38 / 5 0 0 0 0
Lipscomb TX 40 59 32 71 40 / 10 10 0 0 0
Pampa TX 41 62 33 72 41 / 5 5 0 0 0
Shamrock TX 46 66 34 73 41 / 5 5 0 0 0
Wellington TX 48 70 35 75 42 / 0 5 0 0 0
&&
.AMA Watches/Warnings/Advisories...
TX...High Wind Warning until 10 PM CDT this evening for the following
zones: Carson...Dallam...Deaf Smith...Hansford...Hartley...
Hemphill...Hutchinson...Lipscomb...Moore...Ochiltree...
Oldham...Palo Duro Canyon...Potter...Randall...Roberts...
Sherman.
Red Flag Warning until 10 PM CDT this evening for the following
zones: Armstrong...Carson...Collingsworth...Dallam...Deaf
Smith...Donley...Gray...Hansford...Hartley...Hemphill...
Hutchinson...Lipscomb...Moore...Ochiltree...Oldham...Palo
Duro Canyon...Potter...Randall...Roberts...Sherman...
Wheeler.
Red Flag Warning from 11 AM to 10 PM CDT Wednesday for the
following zones: Armstrong...Carson...Collingsworth...
Dallam...Deaf Smith...Donley...Gray...Hansford...Hartley...
Hemphill...Hutchinson...Lipscomb...Moore...Ochiltree...
Oldham...Palo Duro Canyon...Potter...Randall...Roberts...
Sherman...Wheeler.
Wind Advisory until 10 PM CDT this evening for the following
zones: Armstrong...Collingsworth...Donley...Gray...Wheeler.
OK...High Wind Warning until 10 PM CDT this evening for the following
zones: Beaver...Cimarron...Texas.
Red Flag Warning until 10 PM CDT this evening for the following
zones: Beaver...Cimarron...Texas.
Red Flag Warning from 11 AM to 10 PM CDT Wednesday for the
following zones: Beaver...Cimarron...Texas.
&&
29/15Hazardous weather outlook, Apr 12, 1:46 PM CST, 3 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
246 PM CDT Tue Apr 12 2022
OKZ001>003-TXZ001>020-317-131100-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
246 PM CDT Tue Apr 12 2022
This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.
.DAY ONE...This Afternoon and Tonight.
Critical fire weather conditions will continue this evening as
winds will be in the 35 to 45 mph range with gusts up to 65 mph
along with very low relative humidty values. A high wind warning
continues for the Oklahoma Panhandle and the northwest two thirds
of the Texas Panhandle this evening. A wind advisory continues
for the southeast Texas Panhandle this evening.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Elevated to critical fire weather conditions are expected across
the combined Oklahoma and Texas Panhandles Wednesday through
Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
Area fire managers and emergency officials should be alert for
elevated and critical fire weather conditions this evening through
Friday.
In the hours before
Local storm report, Apr 12, 12:49 PM CST, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
149 PM CDT TUE APR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 PM NON-TSTM WND GST 11 WNW BOOTLEG 34.89N 102.99W
04/12/2022 M58 MPH DEAF SMITH TX MESONET
MESONET STATION 69 BOOTLEG 11WNW.
&&
KRLocal storm report, Apr 12, 1:17 PM CST, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
217 PM CDT TUE APR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM NON-TSTM WND GST 2 ENE GOODWELL 36.60N 101.60W
04/12/2022 M59 MPH TEXAS OK MESONET
MESONET STATION GOOD GOODWELL.
&&
KRLocal storm report, Apr 12, 1:35 PM CST, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
235 PM CDT TUE APR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM NON-TSTM WND GST 3 SE DUMAS 35.83N 101.92W
04/12/2022 M61 MPH MOORE TX MESONET
WEST TEXAS MESONET KDU1.
&&
KRLocal storm report, Apr 12, 2:11 PM CST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
311 PM CDT TUE APR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM NON-TSTM WND GST 2 ENE GOODWELL 36.60N 101.60W
04/12/2022 M67 MPH TEXAS OK MESONET
MESONET STATION GOOD GOODWELL.
&&
KRLocal storm report, Apr 12, 2:30 PM CST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
330 PM CDT TUE APR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM NON-TSTM WND GST 9 NNE SUNRAY 36.14N 101.78W
04/12/2022 M61 MPH SHERMAN TX MESONET
WEST TEXAS MESONET STATION KSU1 AT SUNRAY 9
NNE.
&&
KRLocal storm report, Apr 12, 3:34 PM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
434 PM CDT TUE APR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM NON-TSTM WND GST 10 ESE VALLEY DE ORO 35.42N 101.93W
04/12/2022 M58 MPH POTTER TX MESONET
MESONET STATION 82 AMARILLO 15NNW.
&&
KRWildfire, Randall County
- When
- April 12, 5:17 PM CST to April 13, 3:23 PM CST
- Where
- Randall County forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.966, -101.897 (the zone’s center; the record gives no point)
The Little Buffalo fire cause was undetermined. There was an estimated 421 acres burned as a result of the fire.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Texas, April 12 to 13, 202223 injured · $2.3 million · EF3 · 89 events
- Blizzard in North Dakota, April 12 to 14, 20222 deaths · 34 events
- Tornadoes and Hail in Minnesota, April 12, 20222 injured · $2.5 million · EF2 · 31 events
- Tornadoes and Hail in Louisiana, April 12 to 13, 20221 injured · $885,000 · EF2 · 54 events
- Tornadoes and Flood in Iowa, April 12 to 13, 20221 injured · $520,000 · EF2 · 41 events
- Flood in Kentucky, April 12, 20221 death · 1 event
- Hail and Damaging Winds in Minnesota, April 12, 2022$10 million · 1.5 in hail · 10 events
- Tornadoes and Hail in Iowa, April 12, 2022$1.3 million · EF1 · 16 events
- Damaging Winds and Lightning Strike in Louisiana, April 12 to 13, 2022$376,000 · 70 kt wind · 15 events
- Tornado and Hail in Texas, April 12, 2022$100,000 · EF1 · 8 events
- Flash Flooding and Flooding in Missouri, April 12 to 13, 2022$19,000 · 53 kt wind · 39 events
- Tornadoes and Hail in Nebraska, April 12, 2022EF1 · 27 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1024829.